Alert archive / Florida / Tornado Warnings in 2005
Tornado Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 3, 2005, 6:49 PM EDT for Alachua County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 6:49 PM EDT (22:49 UTC)
- Expired
- Aug 3, 2005, 7:17 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 032252 TORJAX FLC001-032330- /O.NEW.KJAX.TO.W.0020.050803T2249Z-050803T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN ALACHUA COUNTY IN NORTHERN FLORIDA * UNTIL 730 PM EDT * AT 642 PM EDT...THE PUBLIC REPORTED A WATERSPOUT NEAR INTERSECTION OF COUNTY ROAD 234 AND U.S. HIGHWAY 441 IN SOUTHERN ALACHUA COUNTY. THE PARENT THUNDERSTORM IS MOVING SOUTHEAST AT 5 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2960 8235 2956 8239 2950 8230 2956 8222 $$ ECZ
1 follow-up statement
000 WWUS52 KJAX 032317 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 714 PM EDT WED AUG 3 2005 FLC001-032324- /O.CAN.KJAX.TO.W.0020.000000T0000Z-050803T2330Z/ ALACHUA FL- 714 PM EDT WED AUG 3 2005 ...THE TORNADO WARNING FOR SOUTHERN ALACHUA COUNTY IS CANCELED... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR NO LONGER SHOWED ROTATION WITHIN THE PARENT THUNDERSTORM...THEREFORE THE TORNADO WARNING HAS BEEN CANCELED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2960 8235 2956 8239 2950 8230 2956 8222 $$ ZAPPE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 3, 1:50 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 3, 1:50 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EDT WED AUG 3 2005 .SHORT TERM...COMPLEX WX PATTERN CONTINUES WITH SOME VARIETY OF SHEAR AXIS PRESENT FROM THE SURFACE TO THE MID LEVELS OF THE ATMOSPHERE. THIS...ALONG WITH THE SEABREEZE...IS PROVIDING AN ABUNDANCE OF FOCUSING MECHANISMS FOR CONVECTION. PLENTY OF INSTABILITY WITH NO CIN PRESENT IS RESULTING IN WIDESPREAD WEAK STORM FORMATION. EXPECT FOR THE REMAINDER OF THE EVENING...BEST CONCENTRATION OF STORMS WILL BE IN THE WESTERN PORTIONS OF THE GEORGIA FORECAST AREA WHERE STEERING FLOW IS EASTERLY TO THE EASTERN SECTIONS OF THE FLORIDA ZONES WHERE THE FLOW IS MORE WESTERLY. EAST TO NORTHEAST PUNCH OVER THE GEORGIA ZONES SHOULD ALLOW SOME OF THE DRIER AIR NOTED NORTH OF THE CWA TO MAKE ITS WAY SOUTHWARD ALONG THE GEORGIA COAST. BIGGEST QUESTION FOR THE SHORT TERM IS WILL THIS DRY AIR CONTINUE ITS MARCH THROUGH THE AREA OR SHIFT BACK NORTH AS THE GFS SUGGEST. I HAVE SEEN MY SHARE OF MODEL DISCREPANCIES...BUT THIS IS A BIG ONE WITH POPS SPREAD BY SOME 70 TO 80 PERCENT FOR THURSDAY AND FRIDAY. PROBLEM HAS BEEN THERE IS REALLY NOT TOO MUCH IN THE ANALYSIS THAT WOULD ALLOW ME TO HEAVILY FAVOR ONE MODEL OVER ANOTHER. I DO NOTE FROM THE RUC ANALYSIS THAT THERE IS SOME DRY AIR TO THE NORTH OF THE CWA AND MORE IN LINE WITH THE NAM...BUT GFS HAS DONE A BETTER JOB WITH PRECIP COVERAGE THUS FAR THIS AFTERNOON. LOOKING AT THE NAM...IT DOES SEEM TO DRY OUT THE AIRMASS QUICKLY FOR NO APPARENT REASON IN ADDITION TO THE ADVECTIVE COMPONENT IT IS SHOWING. WOULD TEND TO LEAN TOWARD THE WETTER GFS BASED ON RECENT TRENDS OF THE NAM TO BE TOO AGGRESSIVE WITH THESE DRY FEATURES...BUT SIMPLY CANNOT GO WITH THE 70 AND 80 POPS SHOWN BY THE GFS WHEN THE ETA SHOWS NEAR 20. THEREFORE...AM PLANNING ON USING A BLEND AND HAVING A STEEP GRADIENT FROM NORTHEAST TO SOUTHWEST INDICATING AT LEAST SOME DRY AIR WORKING IN FROM THE NORTH. HOPEFULLY MODELS WILL COME INTO BETTER AGREEMENT FOR THE MORNING PACKAGE. AS MENTIONED...THESE LARGE DISCREPANCIES CONTINUE RIGHT INTO THE FIRST HAVE OF THE WEEKEND WITH THE NAM DRYING THE ATMOSPHERE OUT ENOUGH TO HAVE NIL POPS OVER THE AREA. WILL AGAIN USE A BLEND BUT HAVE A DEFINITE DOWNWARD TREND IN THE POPS THROUGH SATURDAY. .LONG TERM...GFS FORMS LOW PRESSURE OVER THE DEEP SOUTH THE LATTER HALF OF THE WEEKEND. WILL STAY AWAY FROM THIS SOLUTION FOR NOW AND STAY WITH THE MORE CONSERVATIVE NAM WITH NEAR CLIMO POPS AND TEMPS. && .MARINE...NNE FLOW CONTINUES OVER THE WATERS THIS AFTERNOON BETWEEN LOW PRESSURE OFFSHORE OF THE SE COAST AND HIGH PRESSURE OVER THE NE CONUS. MODELS ARE NOT REALLY INDICATING MUCH OF A SURGE...BUT BUOYS REPORT WINDS 10-15 GUSTS TO NEAR 20 KT AT TIMES OVER SC AND GA WATERS. SEAS ARE RUNNING 2-4 FT. WILL INCREASE WINDS THIS EVENING TO 10-15 KTS...THEN AS WINDS BECOME MORE ELY THU EXPECT THE PRESSURE GRADIENT WILL WEAKEN WITH SPEEDS DROPPING TO 10 KTS OR LESS THROUGH THE REMAINDER OF THE FORECAST PERIOD AS HIGH PRESSURE OVER THE ATLANTIC BEGINS TO DOMINATE. SEAS 2-4 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 91 72 90 / 40 40 30 40 SSI 76 88 77 88 / 30 30 20 30 JAX 72 89 73 89 / 60 50 30 40 SGJ 73 87 74 88 / 60 50 30 40 GNV 71 91 71 91 / 60 50 30 40 OCF 71 91 72 91 / 60 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Aug 3, 11:00 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT WED AUG 3 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1100 AM EDT WED AUG 3 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING. THE MAIN CONCERNS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS...AND LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES IN A FEW AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/JTD
In the hours before
Special weather statement, Aug 3, 1:12 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 112 PM EDT WED AUG 3 2005 FLZ040-031815- MARION- 112 PM EDT WED AUG 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF LYNNE...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BURBANK...LYNNE...OCKLAWAHA...MOSS BLUFF AND JUNIPER SPRINGS THROUGH 215 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAIN WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Aug 3, 3:30 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT WED AUG 3 2005 FLZ040-032030- MARION- 330 PM EDT WED AUG 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF ROMEO...OR ABOUT 5 MILES NORTHEAST OF RAINBOW LAKES ESTATES...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO... RAINBOW LAKES ESTATES AND OCALA AIRPORT THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Aug 3, 4:52 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 452 PM EDT WED AUG 3 2005 FLZ021-032130- SUWANNEE- 452 PM EDT WED AUG 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 5 MILES WEST OF SUWANNEE SPRINGS...MOVING SLOWLY SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Aug 3, 6:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 PM EDT WED AUG 3 2005 FLZ036-032315- ALACHUA- 630 PM EDT WED AUG 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF GAINESVILLE...MOVING SOUTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE...GROVE PARK...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Nearby
Tornado Warnings in Florida, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.